Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Relapse?

I was on day 6 or 7 (I have to look, I stopped my tracker and journal. Anyways, I found 3 pills, and because of the pain, I took them. After that, I was just going by myself, then last night, I had incredible pain and I could NOT take it anymore. I was honest with the ER doctor and told her that I am under care of the local pain clinic. She gave me two shots (that still really really hurt, in fact, I really hurt about 2 inches over from where the shots were given) a small amount of morphine and an anti-histamine and a muscle relaxer that knocked me out just about.

My appointment with the pain doctor is now on the 7th instead of the 8th because I can't take this pain. I wouldn't mind asking for something less than norcos, other than they don't even take care of all the pain, and I won't go higher. Because of the horror stories I hear about Tramadol, I don't want them.

So, here it is, full of back pain, and don't want to be an "addict". I was thinking of seeing about a low dose hydrocodone with some kind of anti-inflammatory.

Oh, and if they did give me hydrocodone, it would be kept in a fire safe where only my mother in law has the key, what that means, is I WOULD NOT be able to get more than prescribed dose. She does not care about puppy dog eyes or poochy lip, she can't be bribed and she won't budge.

What say you?
19 Responses
271792 tn?1334983257
I am sorry you are having so much pain. I think you could get more help if you posted in The Pain Mngt Community, they may be able to give you some suggestions on what works for them. Here is the link:

http://www.medhelp.org/forums/Pain-Management/show/53

I hope you get help with your pain. Take care of yourself.
Avatar universal
Well, I went there and posted that, but I am a tad confused. Isn't me having to take pain meds continuing on a bad road because I am not going natural?
271792 tn?1334983257
Wait a minute, you just posted that you took pills and you changed your appointment to go get more, maybe less of a dose. So, having read that, I thought since you already decided to take them, that you could more help in pain mngt. If I am not understanding you, then I apologize. I was trying to get you the right help and thought that was the best place.
1331115 tn?1536365740
Trdot---Being a chronic pain sufferer I empathize with you about your pain. It is good that your Mom is going to hold them for you but you have to realize though that after time the amount of opiates you are taking now will stop working and you will have to increase the dosage (I know this from experience). That is the vicious cycle of pain meds. Have you tried to look into alternative methods of pain relief Acupuncture, epidurals and/or nerve blocks?

Believe me I know how easy it is to say "I will take a pill and the pain will go away" but that is only a temporary solution. You stated that you were clean for 7 days, you were just at the turning point so my advise is to PLEASE try again as the pain meds will only lead to more and more and more. You should talk to your doctor and express to him/her that you don't want to keep taking opiates and ask them to help you to find another way. You will be amazed at how helpful they will be towards your situation. I wish you luck and God Bless---Rick
Avatar universal
No reason to be sorry. I came to this place because I wanted to take natural stuff for my pain, and when I got encouragement on this forum, I went with it to stop the norcos. I had told people that I did take them for pain, but that I wanted to stop.

This last time I took them, it was for pain, but I took them after I had quit for 6 or 7 days.

I don't know if I should get more. The oxy's are to strong and dangerous, just like the hydromorphone (although they took care of the pain) so I gave those back, norcos help, but I don't know what to do. I don't want to become dependent on the medication, but I can't take the pain.

I don't know where I am supposed to post.
1331115 tn?1536365740
Tr you posted to the right forum as there are people here (such as myself) that have gone through what you are right now.---Rick
Avatar universal
Here is my catch 22. Workers comp it paying for the doctor and medications. They won't pay for anything the doctor does not refer and what their team does not approve. I am trying like crazy to get out of workers comp. Once I do that, I can go where I want and see who I want for whatever. I am going to try to convince him to close my case so I can settle with workers comp when I see him on the 7th.
1416133 tn?1351126817
It was most likely rebound pain that you were experiencing.  The pain meds aren't going to work forever (this I say from experience) and this vicious cycle will never end.

I think you need to give it more than a week (or 6 days whichever it was) for you to really be able to gauge your pain.  I found after about 3 weeks (maybe a month) that the pain that I thought was so severe actually subsided a lot and that OTC pain meds began to work for me.  Aleve is so great for the everyday aches and pains of OA and on a particularly tough day with pain, excedrin does the trick.

Please try to give yourself more time off the pain meds than the week you've had so far.  I think you'll find your pain will decrease substantially.  And as the other poster said, the Dr. can give you all kinds of options that don't include narcotics.  Good luck to you.  :)

271792 tn?1334983257
I wasn't trying to tell you not to post here, I was trying to point you to where you could get the best help. The folks in the PM Community have a better handle on this...that's all.
Avatar universal
Joseph~~   Only you know what's going on here. If you know absolutely that your back pain escalated due to your injury then ,of course,you shouldn't be in pain.  If for one second you think you took the pills because of your addiction then that's another issue.

You have to ask yourself and be honest. I don't know exactly what your injury is. Can physical therapy help?  A lot of us suffer from back pain and have had to seek out other
kinds of treatments. You can ask the doctor when you see him.  Feel better.
Avatar universal
I read you loud and clear. I appreciate that. If it is rebound pain, it is really really strong rebound pain. What was weird about this time was the part that hurt was the entire area the lidacane filled in.

I am so depressed, my chemicals and emotions are so out of whack. I know that is in part to stopping the medication. I never took the medications the doctors wanted to give me (lithium, riddlin, depekote:I stopped taking that after 4 months) for my chemical imbalance, and so added with what the pain medication did........

I have never been suicidal, but the feelings of  hoplessness is overwhelming.
Avatar universal
Thank you Vicki, I honestly don't know, other than it really really hurts, like the pain I felt when it first happened. The pain gets so bad I feel nauseous. I know it's the pain causing me to feel sick because I only feel it when the pain goes so far up.

Oh, and can anyone tell me when my bottom hurts like 2 to 3 inches from where they gave me the shots last night. the area where they gave me the shot makes sense, but to also have it bad like that far away from the shot point.......it's just odd, never did a shot feel so bad...........and I HATE needles...............
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.